Alert archive / California / Wind Advisories in 2010
Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 10, 2010, 3:39 AM PST for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 3:39 AM PST (11:39 UTC)
- Expired
- Mar 10, 2010, 3:11 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS75 KVEF 101139 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PST WED MAR 10 2010 .STRONG WEST WINDS WILL OCCUR OVER THE WESTERN MOJAVE DESERT TODAY AS A COLD FRONT SWEEPS ACROSS THE SOUTHERN GREAT BASIN. STRONG NORTHWEST WINDS WILL DEVELOP OVER INYO COUNTY CALIFORNIA AND WEST CENTRAL NEVADA THIS AFTERNOON AND EVENING BEHIND THE COLD FRONT. CAZ523-525-101900- /O.NEW.KVEF.WI.Y.0008.100310T1139Z-100311T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 339 AM PST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING...WEST WINDS WILL INCREASE THROUGH LATE MORNING ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN. STRONG WINDS WILL PERSIST THIS AFTERNOON AND EARLY EVENING THEN BECOME NORTHWEST AND DECREASE LATE THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL OCCUR WITHIN THE ADVISORY AREA. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON NORTH-SOUTH ROADS SUCH AS HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ520-522-NVZ014-101900- /O.NEW.KVEF.WI.Y.0008.100310T2000Z-100311T0600Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 339 AM PST WED MAR 10 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY...AND WEST CENTRAL NEVADA...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP SHORTLY AFTER NOON OVER ESMERALDA COUNTY AND NORTHERN INYO COUNTIES THEN SPREAD QUICKLY SPREAD SOUTH BEHIND A PASSING COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON...ESPECIALLY IN NORTH-SOUTH VALLEYS. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JA
2 follow-up statements
401 WWUS75 KVEF 101724 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 924 AM PST WED MAR 10 2010 .STRONG WEST WINDS WILL OCCUR OVER THE WESTERN MOJAVE DESERT TODAY AS A COLD FRONT SWEEPS ACROSS THE SOUTHERN GREAT BASIN. STRONG NORTHWEST WINDS WILL DEVELOP OVER INYO COUNTY CALIFORNIA AND WEST CENTRAL NEVADA THIS AFTERNOON AND EVENING BEHIND THE COLD FRONT. CAZ523-525-110130- /O.CON.KVEF.WI.Y.0008.000000T0000Z-100311T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- 924 AM PST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN. * TIMING...WEST WINDS WILL INCREASE THROUGH LATE MORNING ACROSS WESTERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN. STRONG WINDS WILL PERSIST THIS AFTERNOON AND EARLY EVENING THEN BECOME NORTHWEST AND DECREASE LATE THIS EVENING. * WINDS...SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH WILL OCCUR WITHIN THE ADVISORY AREA. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON NORTH-SOUTH ROADS SUCH AS HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ520-522-NVZ014-110130- /O.CON.KVEF.WI.Y.0008.100310T2000Z-100311T0600Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 924 AM PST WED MAR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENINGFOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA AND CENTRAL NYE COUNTY. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP SHORTLY AFTER NOON OVER ESMERALDA COUNTY AND NORTHERN INYO COUNTIES THEN SPREAD QUICKLY SPREAD SOUTH BEHIND A PASSING COLD FRONT. * WINDS...NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON...ESPECIALLY IN NORTH-SOUTH VALLEYS. * IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
463 WWUS75 KVEF 102311 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PST WED MAR 10 2010 CAZ520-522-523-525-NVZ014-110015- /O.CAN.KVEF.WI.Y.0008.000000T0000Z-100311T0600Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- MORONGO BASIN-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITY OF...BEATTY 311 PM PST WED MAR 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...WESTERN MOJAVE DESERT AND MORONGO BASIN OF CALIFORNIA AND ALSO ESMERALDA AND CENTRAL NYE COUNTY OF NEVADA. WINDS ACROSS THE AREA HAVE DECREASED THIS AFTERNOON AND ALTHOUGH LOCAL GUSTS TO NEAR 40 MPH WILL CONTINUE INTO THE EVENING... WIDESPREAD WINDS TO OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 8:53 PM PST, 6 hours 46 minutes earlier.
Area forecast discussion, Mar 9, 8:53 PM PST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 853 PM PST TUE MAR 9 2010 .SYNOPSIS...THE FIRST STORM MOVES OUT OF THE AREA TONIGHT AS THE SECOND SYSTEM MOVES RAPIDLY IN ON WEDNESDAY. THIS WILL RESULT IN LOCAL GUSTY WINDS...SCATTERED RAIN AND SNOW SHOWERS OVER MAINLY THE EASTERN PORTION OF THE SOUTHERN GREAT BASIN AND CONTINUED BELOW NORMAL TEMPERATURES. DRYING AND WARMING TO TAKE PLACE INTO THE WEEKEND AS A RIDGE OF HIGH PRESSURE THEN BUILDS OVER THE REGION. .UPDATE...AS ONE STORM MOVES OUT OF NORTHWEST ARIZONA THIS EVENING...THE NEXT IS MOVING INTO NORTHERN CALIFORNIA. THIS SECOND SYSTEM WILL BE PRECEDED BY A BAND OF MID/HIGH CLOUDS TONIGHT AS SATELLITE SHOWS THE LEADING EDGE OVERRUNNING THE FAR NORTHWEST ZONES ALREADY. LATEST NAM/GFS IN GOOD AGREEMENT SLIDING TROUGH INTO THE GREAT BASIN WEDNESDAY MORNING. THE TROUGH WILL SLOW AND DIG SOUTH ACROSS LINCOLN/CLARK AND MOHAVE COUNTIES WEDNESDAY AFTERNOON AND EVENING. THOSE THREE COUNTIES WILL LIE UNDER THE STRONGEST REGION OF LIFT AND INSTABILITY AS WELL. TOMORROW AFTERNOON...WE ARE LOOKING AT MORE GUSTY WEST WINDS ACROSS PORTIONS OF SAN BERNARDINO COUNTY AND ALSO NORTHWEST WINDS BEHIND THE FRONTAL PASSAGE OVER NYE COUNTY. WILL LET THE MIDSHIFT MAKE THE FINAL CALL ON AREAL EXTENT OF ANY ADVISORIES. A RIDGE WILL BE OVER THE AREA THURSDAY WITH NORTH BREEZES LINGERING DOWN THE COLORADO RIVER VALLEY. NO FURTHER UPDATES PLANNED THIS EVENING. && .AVIATION...FOR MCCARRAN...A BAND OF CLOUDS WITH CEILING ABOVE 15 KFT WILL BE ON THE INCREASE LATER TONIGHT AS THE NEXT STORM SYSTEM MOVES INTO THE GREAT BASIN WEDNESDAY MORNING. THE SYSTEM WILL SLOW SOME WEDNESDAY AFTERNOON AND EVENING AS SCATTERED SHOWERS ALONG WITH A SLGT CHC OF THUNDERSTORMS DEVELOP IN THE MORMON MESA AND PEACH SPRING CORRIDORS. IN THE LAS VEGAS VALLEY...THE COLD FRONTAL PASSAGE WILL BE AROUND 23Z WITH CEILINGS BETWEEN 7 AND 9 KFT AGL. CLOUDS WILL START TO SCATTER OUT WEDNESDAY EVENING AS HIGH PRESSURE BUILDS IN THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ANOTHER SHORTWAVE BRUSHES THE REGION WEDNESDAY AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND A SLGT CHC OF THUNDERSTORMS IN LINCOLN...CLARK AND MOHAVE COUNTIES. ANOTHER ROUND OF GUSTY WEST WINDS WILL IMPACT THE KDAG TOMORROW WHILE GUSTY NORTH WINDS FOLLOWING THE COLD FRONT WILL IMPACT KBIH. && .PREV DISCUSSION...300 PM PST TUE MAR 9...THE STRONG UPPER LOW LOCATED OVER NORTHWEST ARIZONA AS OF 22Z TUESDAY WILL SHIFT EAST TONIGHT. SOME WRAP AROUND MOISTURE TO KEEP ISOLATED/SCATTERED SHOWERS MAINLY OVER MOHAVE COUNTY THROUGH THE EVENING BEFORE ENDING OVERNIGHT. HOWEVER DO NOT EXPECT ADDITIONAL ACCUMULATIONS SO WILL CANCEL THE WINTER ADVISORY FOR THIS AREA WITH THIS PACKAGE. THE NEXT PACIFIC STORM IS ALREADY PUSHING INTO NORTHERN CALIFORNIA AND IS EXPECTED TO MOVE RAPIDLY ACROSS THE SOUTHERN GREAT BASIN ON WEDNESDAY. ATTM MOISTURE APPEARS TO BE FAIRLY LIMITED SO EXPECT LESS ACTIVITY WITH THIS SYSTEM THAN WITH TODAYS STORM. WITH THIS SAID THOUGH...LIGHT SNOW ACCUMULATIONS CAN STILL BE EXPECTED MAINLY ACROSS THE SOUTHERN NEVADA MOUNTAINS. SIMILAR TO TODAYS SYSTEM...COLD AIR ASSOCIATED WITH THIS STORM WILL ALLOW FOR LOW SNOW LEVELS WHILE INSTABILITY WILL LIKELY PRODUCE ISOLATED THUNDERSTORMS WEDNESDAY AFTERNOON. THIS SYSTEM IS FORECAST TO SHIFT INTO EASTERN ARIZONA BY 06Z THURSDAY WITH RIDGE THEN BUILDING OVER THE CWA INTO THURSDAY. STRONG AND GUSTY WINDS ACROSS THE SAN BERNARDINO COUNTY DESERT TODAY SHOULD DECREASE SOMEWHAT OVERNIGHT. HOWEVER WITH THE SECOND SYSTEM MOVING THROUGH THE AREA...EXPECT ANOTHER WINDY DAY ON WEDNESDAY FOR THE WESTERN DESERTS. ADDITIONAL ENHANCEMENT OF THE THERMAL GRADIENTS/PRESSURE GRADIENTS MAY ALSO INCREASE NORTH WINDS IN THE OWENS VALLEY AND THE NORTHWEST PORTION OF THE CWA TO NEAR ADVISORY LEVELS. FOR NOW WILL ONLY CONTINUE THE WIND ADVISORY FOR THE SAN BERNARDINO DESERTS THROUGH THIS EVENING AND HAVE NOT EXTENDED INTO WEDNESDAY AS WINDS SHOULD BE UNDER ADVISORY CRITERIA THROUGHOUT MUCH OF THE NIGHT. WILL LIKELY NEED TO ISSUE A NEW ADVISORY DURING THE NEXT PACKAGE FOR WEDNESDAY AFTERNOON AND WILL ALSO BE MONITORING THE NORTHWEST PORTION OF THE CWA. COLD AIR THAT MOVED OVER THE CWA TODAY WILL CONTINUE INTO WEDNESDAY WITH THE NEXT SYSTEM...BEFORE WARMING TAKES PLACE ON THURSDAY AS THE RIDGE BUILDS OVER THE REGION. .LONG TERM...HIGH PRESSURE ON FRIDAY WILL DAMPEN SOMEWHAT ON SATURDAY AS A TROUGH OF LOW PRESSURE BRUSHES ACROSS THE NORTHERN EDGE OF THE FORECAST AREA. MODEL CONSENSUS WITH THIS FEATURE REMAINS POOR...SO HAVE KEPT THE MIDDLE OF THE ROAD FORECAST IN PLACE...WHICH RESULTS IN MINIMAL IMPACT TO THE REGION. THERE WILL ONLY BE A SLIGHT CHANCE OF SHOWERS ACROSS THE HIGHER ELEVATIONS OF LINCOLN...NYE... ESMERALDA...AND INYO COUNTIES. SUNDAY AND THROUGH THE FIRST HALF OF NEXT WEEK...RIDGING WILL BUILD IN ACROSS THE REGION AND RESULT IN MAINLY CLEAR SKIES AND TEMPERATURES WELL ABOVE NORMAL. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 9, 7:16 PM PST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 716 PM PST TUE MAR 9 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-101000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 716 PM PST TUE MAR 9 2010 /816 PM MST TUE MAR 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AS ISOLATED LIGHT RAIN SHOWERS AND SNOW SHOWERS TAPER OFF LATER THIS EVENING OVER NORTHWEST ARIZONA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY AS A SECONDARY LOW PRESSURE SYSTEM SLIDES ACROSS THE SOUTHERN GREAT BASIN. GUSTY WEST WINDS OVER 40 MPH WILL BE POSSIBLE ACROSS THE SAN BERNARDINO COUNTY DESERTS WEDNESDAY. NORTH WINDS POSSIBLY GUSTING OVER 40 MPH MAY OCCUR DOWN THE COLORADO RIVER VALLEY THURSDAY. THERE IS LOW PROBABILITY FOR HAZARDOUS WEATHER FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
Nearby
Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.